MAUDE Adverse Event Report: K2M, INC. FIXED SCREW, SELF-STARTING; SIZE 4.0X18 MM; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY

K2M, INC. FIXED SCREW, SELF-STARTING; SIZE 4.0X18 MM; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Model Number 8801-14018DA
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/02/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device discarded by hospital.
 
Event or Problem Description
It was reported that during a scheduled revision surgery for patient non union, an ozark fixed screw at c5 was discovered to have fractured post-operatively.The screw was removed and discarded.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Visual inspection: the issue was confirmed through inspection of the associated imaging in a meeting with the surgeon.The construct spanned from c3-c5, and it was composed of a two (2) level plate, six (6) screws, and interbodies.One screw at the caudal-most level of the construct fractured at c5.Device and complaint history records review could not be performed as a valid lot code was not provided and could not be obtained.The screw fracture was observed during the scheduled revision surgery.It is likely that screw fractured due to delayed healing.According to the ozark surgical technique, if healing is delayed or does not occur, the implant could break, bend, or loosen.The cause of the reported event will be classified as 'patient factors issue'.

Brand Name
FIXED SCREW, SELF-STARTING; SIZE 4.0X18 MM
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
MDR Report Key11362743
Report Number3004774118-2021-00057
Device Sequence Number3335004
Product Code KWQ
UDI-Device Identifier10888857392380
UDI-Public10888857392380
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K172104
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8801-14018DA
Device Catalogue Number8801-14018DA
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/02/2020
Supplement Date Received by Manufacturer05/30/2021
Initial Report FDA Received Date02/22/2021
Supplement Report FDA Received Date06/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Weight115